Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 23, NWS Lubbock, TX

June 20, 201112 counties in Texas

NWS Lubbock, TX issued this wind advisory at Jun 20, 2011, 5:07 AM CDT for 12 counties in Texas. It took effect at Jun 20, 2011, 11:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 20, 2011, 5:07 AM CDT (10:07 UTC)
In effect from
Jun 20, 2011, 11:00 AM CDT
Expired
Jun 20, 2011, 8:00 PM CDT
In force
9 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cottle County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Lamb County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 77 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6027 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

275 
WWUS74 KLUB 201007
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
507 AM CDT MON JUN 20 2011


TXZ021>032-201815-
/O.NEW.KLUB.WI.Y.0023.110620T1600Z-110621T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH
507 AM CDT MON JUN 20 2011

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING. 


* TIMING: WINDS ARE EXPECTED TO RAMP UP AROUND MID DAY AND PEAK
  DURING THE EARLY AFTERNOON BEFORE DIMINISHING EARLY EVENING.

* WINDS: SUSTAINED WIND SPEEDS OF 30 TO 35 MPH.

* IMPACTS: DRIVING MAY BECOME DIFFICULT FOR LARGE PROFILE VEHICLES
  TRAVELING ON NORTH TO SOUTH ORIENTED ROADWAYS. BLOWING DUST MAY
  LOCALLY REDUCE VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
801 
WWUS74 KLUB 202003
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
303 PM CDT MON JUN 20 2011

TXZ021>032-210100-
/O.CON.KLUB.WI.Y.0023.000000T0000Z-110621T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH
303 PM CDT MON JUN 20 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING: WINDY CONDITIONS THIS AFTERNOON IS EXPECTED TO DIMINISH
  EARLY THIS EVENING.

* WINDS: SUSTAINED WEST TO SOUTHWEST WIND SPEEDS OF 30 TO 35 MPH.

* IMPACTS: DRIVING MAY BECOME DIFFICULT FOR LARGE PROFILE VEHICLES
  TRAVELING ON NORTH TO SOUTH ORIENTED ROADWAYS. BLOWING DUST MAY
  LOCALLY REDUCE VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jun 20, 4:55 AM CDT, 12 minutes earlier.

Area forecast discussion, Jun 20, 4:55 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
455 AM CDT MON JUN 20 2011

.SHORT TERM...
...WINDY/ FIRE WEATHER ONCE AGAIN A CONCERN...

.SHORT TERM...
LOW PRESSURE SYSTEM THAT IS QUITE IMPRESSIVELY WOUND FOR THIS TIME
OF YEAR HAS MOVED INTO COLORADO AND MAKE ITS WAY TO EASTERN NEBRASKA
VIA SWRN KS TODAY AND TONIGHT.  THE TRAJECTORY OF THIS SYSTEM
REMAINS QUITE FAVORABLE FOR WIND...AND SUBSEQUENTLY FIRE WEATHER FOR
WEST TEXAS ONCE AGAIN.

LLJ IS MAXIMIZED ACROSS THE ROLLING PLAINS AND THUS EXPECT THAT
WINDS WILL STAY UP ACROSS THAT PART OF THE AREA FOR MUCH OF THE
NIGHT.  SPEED MAX OF H5 JET IS APPROACHING THE AREA EARLY THIS
MORNING AND WILL KEEP SPEEDS IN THE 60 KT RANGE UNTIL AROUND EARLY
AFTERNOON WHEN DIMINISHING TRENDS WILL PROGRESS WEST TO EAST.
THUS...IT WOULD APPEAR THE STRONGEST WINDS WITH THIS SYSTEM WILL
AROUND MID-DAY AND LIKELY BE MOST INTENSE ACROSS THE NORTHERN HALF
OF THE AREA.  HAVE THEREFORE POSITIONED A WIND ADVISORY ACROSS THE
NORTHERN TWO ROWS.  BLOWING DUST WILL CERTAINLY BE OUT IN FORCE
TODAY...ESPECIALLY NORTHEAST OF TYPICAL SOURCE REGIONS.  SEE FIRE WX
SECTION BELOW FOR ADDITIONAL DETAIL ON THAT THREAT.

COLD FRONTAL BOUNDARY LOOKS TO APPROACH THE NORTHERN ZONES BY AROUND
00Z WHICH IS SEVERAL HOURS MORE AGGRESSIVE THAN PROGGED LAST NIGHT.
WITH COMPRESSIONAL HEATING SOUTH OF THE FRONT...DOWNSLOPE FLOW...AND
PLENTIFUL SUN...IT WILL BE ANOTHER HOT DAY ALTHOUGH THE COLUMN IS
AVERAGING A FEW DEGREES COOLER THANKS TO THE PROXIMITY OF THE UPPER
LOW.  THEREFORE...HAVE NUDGED TEMPS DOWN IN MOST LOCATIONS AS
COMPARED TO YESTERDAY.  STORMS MAY FIRE LATE AFTERNOON/EARLY EVENING
WELL SOUTHEAST OF THE AREA AS COLUMN LOOKS TO REMAIN MUCH TOO DRY TO
SUPPORT CONVECTION IN OUR CWFA.

&&

.LONG TERM...
BY 12Z TUESDAY...THE MUCH ANTICIPATED FRONT WILL BE PUSHING SOUTH OF
THE FA. UNFORTUNATELY...PROSPECTS FOR RAIN WITH FROPA HAVE CONTINUED
TO TREND DOWN. HOWEVER IT APPEARS THAT CONVECTION WILL DEVELOP ALONG
THE BOUNDARY WITHIN PROXIMITY TO THE SOUTHERN ROLLING PLAINS. THUS
SLIGHT CHANCE/CHANCE POPS REMAIN VALID THERE...ESPECIALLY TUESDAY
NIGHT. RECENT RUNS HAVE ALSO BEEN MORE AGGRESSIVE WITH RE-
ESTABLISHING RETURN SOUTHERLY LOW LEVEL WINDS IN THE WAKE OF THE
FRONT WEDNESDAY...AND LIMIT THE UPSLOPE COMPONENT ALONG THE HIGHER
TERRAIN OUT WEST. HOWEVER THE OVERALL PATTERN SUGGEST THAT MOUNTAIN
CONVECTION SHOULD DEVELOP WITHIN NORTHWESTERLY FLOW ALOFT AND
PROGRESS TOWARD WEST TEXAS. THE 06Z NAM DEPICTS THIS AND ACTUALLY
HAS A SUBSTANTIAL MCS SIGNAL WORKING OVER THE SOUTH PLAINS WEDNESDAY
NIGHT AND THE GFS HAS A SUBTLE SIGNAL TOO. THUS HAVE RE-INTRODUCED
SLIGHT CHANCE GRIDDED POPS...EDGING THEM INTO THE NORTHWESTERN
ZONES. ALTHOUGH CONFIDENCE FOR RAIN IS NOT HIGH EITHER DAY...THE
GOOD NEWS IS THAT A MILD BUT MEANINGFUL COOL DOWN TOWARD SEASONAL
NORMAL VALUES WILL OCCUR TUESDAY AND WEDNESDAY.

MEDIUM RANGE GUIDANCE CONTINUES TO DEPICT AN EXPANSION OF A
SUBTROPICAL RIDGE MOST OF THE SOUTHERN CONUS LATE IN THE WORK WEEK
AND THROUGH THE WEEKEND. NWP TRENDS DAYTIME HIGH TEMPERATURES BACK
INTO THE TRIPLE DIGITS BY THE WEEKEND...AND THIS LOOKS VALID. A
BAROCLINIC ZONE WILL BE ORIENTED NORTHWEST TO SOUTHEAST TO OUR NORTH
OVER THE SOUTHERN PLAINS...ROUGHLY FROM COLORADO TO OKLAHOMA BENEATH
THE NORTHERN PERIPHERY OF THE RELATIVELY FLAT UA RIDGE. HOWEVER...
PROSPECTS FOR MEANINGFUL RAIN WILL BE VERY LOW LOCALLY.

&&

.FIRE WEATHER...
ANOTHER ACTIVE FIRE WEATHER DAY IN STORE WITH WINDS OF 25-30 MPH AT
THE 20 FOOT LEVEL ACROSS THE NORTHERN PART OF THE AREA AND SLIGHTLY
LOWER ACROSS THE SOUTHERN TWO ROWS OF COUNTIES.  RED FLAG WARNING
REMAINS IN EFFECT AREAWIDE ALTHOUGH CONFIDENCE IN MEETING CRITERIA
IN THE SOUTHERN SOUTH PLAINS IS LOWER THAN OTHER LOCALES.
NEVERTHELESS WITH SUB 10 PCT RH VALUES...EXTREME FIRE BEHAVIOR IS
ANTICIPATED ONCE AGAIN TODAY FOR ANY NEW STARTS AND EXISTING FIRES.
WINDS SHOULD PEAK EARLY TO MID AFTERNOON AND BEGIN A DOWNWARD TREND
AHEAD OF A COLD FRONT WHICH WILL SWITCH WINDS AROUND TO THE NORTH
THIS EVENING.  AREA FIRST RESPONDERS ARE ENCOURAGED TO SEEK WEATHER
UPDATES WITH ANY FIRES WHICH OCCUR.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        88  56  86  61  93 /   0   0  10   0  10
TULIA         93  59  87  63  92 /   0   0  10  10  10
PLAINVIEW     96  58  88  64  92 /   0   0  10  10  10
LEVELLAND     97  57  92  65  96 /   0   0  10  10  10
LUBBOCK       99  62  92  66  94 /   0   0  10  10  10
DENVER CITY   99  51  94  65  98 /   0   0  10  10  10
BROWNFIELD   100  57  93  65  97 /   0   0  10  10  10
CHILDRESS    105  66  92  67  95 /   0  10  10  10  10
SPUR         108  64  92  67  97 /   0  10  10  20  10
ASPERMONT    111  69  95  70  97 /   0  10  20  30  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: TXZ021>044.

WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: TXZ021>032.

&&

26/20
Hazardous weather outlook, Jun 20, 5:00 AM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
500 AM CDT MON JUN 20 2011

TXZ021>044-211000-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
500 AM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER
EXTREMELY DRY FUELS COMBINED WITH WINDY AND DRY CONDITIONS WILL LEAD
TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS AND A RED FLAG WARNING
REMAINS IN EFFECT FOR WEST TEXAS.

NON PRECIPITATION
SUSTAINED WESTERLY WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE OVER
THE EXTREME SOUTHEASTERN PANHANDLE AND THE NORTHERN ROLLING PLAINS
TODAY. A WIND ADVISORY HAS BEEN ISSUED GENERALLY NORTH OF AN ENOCHS TO
ABERNATHY TO PADUCAH LINE. BLOWING DUST IS EXPECTED TODAY AND MAY
LOCALLY RESTRICT VISIBILITIES TO NEAR ONE MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

In the hours before

Local storm report, Jun 19, 11:43 PM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1143 PM CDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     NON-TSTM WND GST 3 N PLAINS              33.23N 102.83W
06/19/2011  M59 MPH          YOAKUM             TX   MESONET

            FROM THE TEXAS TECH UNIVERSITY MESONET

&&

EVENT NUMBER LUB1100171

JDV
Local storm report, Jun 20, 1:12 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
112 AM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     WILDFIRE         7 NE ASPERMONT          33.21N 100.14W
06/19/2011  E1650 ACRE       STONEWALL          TX   FOREST SERVICE

            OVERNIGHT LIGHTNING FIRE START EXPERIENCED SIGNIFICANT
            GROWTH DURING DAYTIME CRITICAL FIRE WEATHER. 25 PERCENT
            CONTAINED.

&&

EVENT NUMBER LUB1100172

LINDLEY
Local storm report, Jun 20, 1:19 AM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
119 AM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     WILDFIRE         5 SE LITTLEFIELD        33.87N 102.27W
06/19/2011  E350 ACRE        LAMB               TX   BROADCAST MEDIA

            WILDFIRE STARTED IN MEDIAN ALONG U.S. HWY 84. HWY 84
            AND FM 1072 CLOSED FOR ABOUT 2 HOURS.

&&

EVENT NUMBER LUB1100173

LINDLEY

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.